Volume 17, issue 3 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22, 1 issue

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
Other MSP Journals
Affine Hirsch foliations on $3$–manifolds

Bin Yu

Algebraic & Geometric Topology 17 (2017) 1743–1770

This paper is devoted to discussing affine Hirsch foliations on 3–manifolds. First, we prove that up to isotopic leaf-conjugacy, every closed orientable 3–manifold M admits zero, one or two affine Hirsch foliations. Furthermore, every case is possible.

Then we analyze the 3–manifolds admitting two affine Hirsch foliations (we call these Hirsch manifolds). On the one hand, we construct Hirsch manifolds by using exchangeable braided links (we call such Hirsch manifolds DEBL Hirsch manifolds); on the other hand, we show that every Hirsch manifold virtually is a DEBL Hirsch manifold.

Finally, we show that for every n , there are only finitely many Hirsch manifolds with strand number n. Here the strand number of a Hirsch manifold M is a positive integer defined by using strand numbers of braids.

affine Hirsch foliation, classification, exchangeable braid
Mathematical Subject Classification 2010
Primary: 57M50, 57R32
Secondary: 37E10, 57M25
Received: 16 April 2016
Revised: 12 October 2016
Accepted: 18 December 2016
Published: 17 July 2017
Bin Yu
School of Mathematical Sciences
Tongji University
200092 Shanghai